Alert archive / New Hampshire / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Gray, ME
NWS Gray, ME issued this winter storm warning at Jan 18, 2014, 1:56 PM EST for Rockingham County, Strafford County, New Hampshire; York County, Maine. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 1:56 PM EST (18:56 UTC)
- Expired
- Jan 18, 2014, 9:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Gray, ME
Counties York County, ME, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 108 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WWUS41 KGYX 181856 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 156 PM EST SAT JAN 18 2014 ...SNOW TO CONTINUE INTO THIS EVENING... MEZ018-023-NHZ010-013-014-190200- /O.UPG.KGYX.WW.Y.0003.000000T0000Z-140119T0000Z/ /O.NEW.KGYX.WS.W.0002.140118T1856Z-140119T0200Z/ INTERIOR YORK-COASTAL YORK-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...ROCHESTER...DOVER...SALEM...DERRY... EXETER...PORTSMOUTH...HAMPTON 156 PM EST SAT JAN 18 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * TIMING...SNOW WILL CONTINUE HEAVY AT TIMES FOR THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. IT WILL THEN TAPER OFF AND PERHAPS COMPLETELY COME TO AN END TONIGHT. * IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. HEAVY SNOW WILL MAKE FOR VERY LOW VISIBILITIES. * WINDS...NORTHEAST 5 TO 10 MPH. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MEZ019-024-NHZ006-008-009-190200- /O.EXT.KGYX.WW.Y.0003.000000T0000Z-140119T0200Z/ INTERIOR CUMBERLAND-COASTAL CUMBERLAND-SOUTHERN CARROLL-MERRIMACK- BELKNAP- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON... PORTLAND...SOUTH PORTLAND...WESTBROOK...WOLFEBORO...OSSIPEE... CONCORD...HOOKSETT...LACONIA...MEREDITH 156 PM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * HAZARD TYPES...SNOW...POSSIBLY HEAVY AT TIMES. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES. * TIMING...SNOW WILL CONTINUE TODAY INTO THIS EVENING AND COULD BE HEAVY AT TIMES. * IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. HEAVY SNOW WILL MAKE FOR VERY LOW VISIBILITIES. * WINDS...NORTHEAST 5 MPH OR LESS. * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NHZ005-007-190000- /O.CON.KGYX.WW.Y.0003.000000T0000Z-140119T0000Z/ SOUTHERN GRAFTON-SULLIVAN- INCLUDING THE CITIES OF...LEBANON...HANOVER...PLYMOUTH... CLAREMONT...NEWPORT...CHARLESTOWN 156 PM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * TIMING...LIGHT SNOW WILL FALL TODAY AND END TONIGHT. * IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS AT TIMES. * WINDS...NORTHEAST 5 MPH OR LESS. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MEZ025>028-190300- /O.CON.KGYX.WW.Y.0003.000000T0000Z-140119T0500Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE 156 PM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 4 INCHES. * TIMING...SNOW WILL OVERSPREAD THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING. SNOW MAY BE HEAVY AT TIMES LATE THIS AFTERNOON AND EVENING. * IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. * WINDS...NORTHEAST 5 TO 10 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
470 WWUS41 KGYX 182017 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 317 PM EST SAT JAN 18 2014 ...SNOW TO CONTINUE INTO THIS EVENING... NHZ005-007-182130- /O.CAN.KGYX.WW.Y.0003.000000T0000Z-140119T0000Z/ SOUTHERN GRAFTON-SULLIVAN- INCLUDING THE CITIES OF...LEBANON...HANOVER...PLYMOUTH... CLAREMONT...NEWPORT...CHARLESTOWN 317 PM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MEZ018-023-NHZ010-013-014-190200- /O.CON.KGYX.WS.W.0002.000000T0000Z-140119T0200Z/ INTERIOR YORK-COASTAL YORK-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...ROCHESTER...DOVER...SALEM...DERRY... EXETER...PORTSMOUTH...HAMPTON 317 PM EST SAT JAN 18 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * HAZARD TYPES...SNOW...HEAVY AT TIMES. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES. * TIMING...SNOW WILL CONTINUE HEAVY AT TIMES FOR THE REST OF THE AFTERNOON AND INTO THE EVENING HOURS BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS THIS EVENING. * IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. HEAVY SNOW WILL MAKE FOR VERY LOW VISIBILITIES. * WINDS...NORTH 5 TO 10 MPH. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MEZ019-024-NHZ006-008-009-190200- /O.CON.KGYX.WW.Y.0003.000000T0000Z-140119T0200Z/ INTERIOR CUMBERLAND-COASTAL CUMBERLAND-SOUTHERN CARROLL-MERRIMACK- BELKNAP- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON... PORTLAND...SOUTH PORTLAND...WESTBROOK...WOLFEBORO...OSSIPEE... CONCORD...HOOKSETT...LACONIA...MEREDITH 317 PM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * HAZARD TYPES...SNOW...POSSIBLY HEAVY AT TIMES. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5 INCHES. * TIMING...SNOW WILL CONTINUE INTO THIS EVENING AND COULD BE HEAVY AT TIMES BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS THIS EVENING. * IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. HEAVY SNOW WILL MAKE FOR VERY LOW VISIBILITIES. * WINDS...NORTHEAST 5 MPH OR LESS. * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MEZ025>028-190430- /O.CON.KGYX.WW.Y.0003.000000T0000Z-140119T0500Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE 317 PM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION 2 TO 5 INCHES. HEAVIEST AMOUNTS RIGHT ALONG THE IMMEDIATE COAST. * TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING BEFORE TAPERING OFF TO SNOW SHOWERS AFTER MIDNIGHT. * IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. * WINDS...NORTHEAST 5 TO 10 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
176 WWUS41 KGYX 190214 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 914 PM EST SAT JAN 18 2014 ...SNOW WILL BE TAPERING OFF ACROSS SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE THIA EVENING... AT 900 PM SNOW WAS TAPERING OFF ACROSS SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE. LINGERING SNOW SHOWERS MAY ADD SOME ADDITIONAL LIGHT ACCUMULATIONS IN THESE AREAS THROUGH MIDNIGHT...BUT THE HEAVIER ACCUMULATING SNOW HAS PUSHED INTO MIDCOAST MAINE WHERE A WINTER WEATHER ADVISORY REMAIN IN EFFECT UNTIL MIDNIGHT. MEZ018-023-NHZ010-013-014-190315- /O.EXP.KGYX.WS.W.0002.000000T0000Z-140119T0200Z/ INTERIOR YORK-COASTAL YORK-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...ROCHESTER...DOVER...SALEM...DERRY... EXETER...PORTSMOUTH...HAMPTON 914 PM EST SAT JAN 18 2014 ...WINTER STORM WARNING HAS EXPIRED... $$ MEZ019-024-NHZ006-008-009-190315- /O.EXP.KGYX.WW.Y.0003.000000T0000Z-140119T0200Z/ INTERIOR CUMBERLAND-COASTAL CUMBERLAND-SOUTHERN CARROLL-MERRIMACK- BELKNAP- INCLUDING THE CITIES OF...NORTH WINDHAM...GORHAM...BRIDGTON... PORTLAND...SOUTH PORTLAND...WESTBROOK...WOLFEBORO...OSSIPEE... CONCORD...HOOKSETT...LACONIA...MEREDITH 914 PM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... $$ MEZ025>028-190500- /O.CON.KGYX.WW.Y.0003.000000T0000Z-140119T0500Z/ SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- INCLUDING THE CITIES OF...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE 914 PM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * HAZARD TYPES...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES. * TIMING...LIGHT SNOW WILL CONTINUE THIS EVENING BEFORE TAPERING OFF TO SNOW SHOWERS AFTER MIDNIGHT. * IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DIFFICULT TRAVEL CONDITIONS. * WINDS...NORTHEAST 5 MPH OR LESS. * TEMPERATURES...AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 11:03 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 18, 11:03 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1103 AM EST SAT JAN 18 2014
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OFF THE SOUTHERN NEW ENGLAND COASTLINE
TODAY...ALLOWING FOR ACCUMULATING SNOWFALL. THE SNOW WILL TAPER TO
SCATTERED SNOW SHOWERS TONIGHT. AN UPPER LEVEL TROUGH WILL CROSS THE REGION
SUNDAY...FOLLOWED BY AN ARCTIC FRONT EARLY MONDAY MORNING.
THEREAFTER...VERY COLD AND DRY WEATHER IS EXPECTED THROUGH MUCH OF
THE WEEK. THE EXCEPTION WILL BE THE MOUNTAINS WHERE UPSLOPE SNOW
SHOWERS WILL OCCUR.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045 AM UPDATE...HAVE MADE SOME MINOR ADJUSTMENTS TO THE PREVIOUS
FORECAST BASED ON LATEST TRENDS IN OBSERVATIONS...RADAR/SAT
IMAGERY...AND LATEST MESOSCALE MODEL DATA. OVERALL...THE GOING
FORECAST IS LARGELY SUPPORTED BY THE LATEST DATA.
THE MAIN QUESTION REMAINS WHETHER OR NOT A HEAVY BAND OF
PRECIPITATION WILL MOVE NORTHWARD UP THE COASTAL PLAIN OF NH AND
ME THIS AFTERNOON AND EVENING AND WHAT WILL THE P-TYPE BE. THE
HRRR HAS BEEN WAFFLING AROUND A BIT WITH RESPECT TO THE
POSITIONING OF THE RELATIVELY NARROW BAND OF FORCING ASSOCIATED
WITH STRONG PRESSURE FALLS AND MID LEVEL FRONTOGENESIS. WOULD LIKE
TO SEE A LITTLE MORE CONSISTENCY THERE.
THE LATEST RUN OR TWO OF THE RAP SEEMS TO BE CORRESPONDING BETTER
TO THE BLOSSOMING BAND OF PRECIPITATION ACROSS EASTERN
MASSACHUSETTS...WHICH AT LEAST FOR THE TIME BEING...IS MOVING
NEARLY DUE NORTH. HAVE CONTINUED TO LEND MORE CREDENCE TO THE
LATEST RAP AS A RESULT.
A LITTLE LIGHT RAIN AT THE START SHOULD TRANSITION TO A HEAVY WET
SNOW ONCE THE STRONG UVV/S ARRIVE IN A FEW HOURS. FORECAST SNOW
AMOUNTS HAVE BEEN ADJUSTED A BIT...MAINLY TO ALLOW FOR A MORE
NARROW BAND OF HEAVIER SNOWFALL ON THE COASTAL PLAIN.
HOWEVER...THIS REMAINS A VERY FLUID SITUATION WITH LOW TO MODERATE
CONFIDENCE.
ISOLD THUNDER WILL BE POSSIBLE IN THE HEAVIEST BAND OF
PRECIPITATION...AS WE HAVE SEEN JUST SOUTH OF BOSTON.
PREVIOUS DISCUSSION...
UPDATE...MINOR CHANGES TO ACCOUNT FOR LATEST OBSERVATIONAL
TRENDS...MAINLY TO DELAY LIKELY POP SLIGHTLY BY AN HOUR OR SO.
NOTED IS DEVELOPING BAROCLINIC LEAF OFF THE MID ATLANTIC. WITHIN
IT EXPANDING...COOLING CLOUD TOPS AND LIGHTNING ARE BEING OBSERVED
OFF THE COAST. SOME LIGHT PCPN IS WORKING NWD THRU MA ATTM...WITH
TEMPS BELOW FREEZING IN SRN NH THIS SHOULD BE ALL SN. A MORE
WIDESPREAD SNFL CONTINUES TO DEVELOP WITHIN THE WARM CONVEYOR BELT
NW OF KNYC THRU KBUF. THIS WILL WORK E AND FILL IN WITH TIME.
PREVIOUS DISCUSSION...S/WV TROF NEARING THE EAST COAST THIS
MORNING IS ALREADY AIDING IN THE DEVELOPMENT OF WEAK LOW PRES
INVOF DELMARVA. THIS LOW PRES IS FORECAST TO TRACK NEWD TOWARDS
SRN NEW ENGLAND. ADDITIONAL S/WV ENERGY WILL HANG BACK ACROSS THE
ERN GREAT LAKES. BETWEEN THE TWO FEATURES A SFC TROF IS EXPECTED
TO DEVELOP...THIS BEING THE FORECAST PROBLEM OF THE DAY.
AS IT STANDS NOW PCPN IS ALREADY BREAKING OUT TO THE N OF THE SFC
LOW. THIS WILL GRADUALLY EXPAND NWD WITH TIME...REACHING SRN ZONES
THIS MORNING..AND THE NRN HALF OF THE CWFA BY THIS AFTERNOON. AS
LOW PRES DEEPENS NE OF CAPE COD...INVERTED SFC TROF WILL SERVE TO
FOCUS AND ENHANCE QPF. ECMWF AND GFS HAVE BEEN RELATIVELY
CONSISTENT WITH BETWEEN 0.50 AND 0.75 INCHES QPF FOR COASTAL
PORTIONS OF SRN NH AND SWRN ME. NAM HAS WAFFLED A BIT...WITH ONE
RUN BEING DRY AND THE NEXT INCREASING QPF CLOSER TO THE GLOBAL
SOLUTIONS. OPTED TO TAKE A BLEND OF THE THREE MODELS...WITH HPC
AND RFC GUIDANCE AS WELL.
NEXT ISSUE IS SFC TEMPS. FOR THE LAST COUPLE OF DAYS MODEL
GUIDANCE HAS BEEN INSISTENT ON THE BOUNDARY LAYER WARMING ABOVE
FREEZING FOR PART OF IF NOT MOST OF THE DAY. HOWEVER...ATTM DEW
POINTS ARE THE LOW TO MID 20S...WITH WIDESPREAD TEMPS IN THE 20S.
AS PCPN BEGINS...WET BULB COOLING SHOULD SERVE TO LOCK MUCH OF THE
INTERIOR BELOW FREEZING. ELY FLOW DEVELOPING AT OR JUST ABOVE SFC
WILL TRY AND BRING IN SOME MILDER AIR...ESPECIALLY NEAR THE COAST
AND PENOBSCOT BAY. HOWEVER...IT IS BEGINNING TO LOOK LIKE A
MAJORITY SN EVENT FOR THE AREA.
DESPITE MARGINAL SFC TEMPS...SNOW GROWTH ZONE IS WELL ALIGNED
WITH THE GREATEST LIFT...AND SEE NO REASON WHY RATIOS WON/T BE A
LITTLE BETTER THAN 10 TO 1. GIVEN THE TEMPS AND QPF...SNFL AMOUNT
ARE A GENERAL 2 TO 4 INCHES S OF THE MTNS...WITH A POCKET OF 4 TO
6 INCHES BOUNDED BY KCON...KLCI...AND KPWM. IT IS THIS AREA THAT
THE MAJORITY OF MODEL GUIDANCE FAVORS FOR THE PLACEMENT OF SFC
TROF. WITHIN THIS AREA IT WOULD NOT BE SURPRISING TO SEE A NARROW
BAND OF 6 PLUS INCH AMOUNTS. HOWEVER THESE INVERTED TROF FEATURES
ARE VERY DIFFICULT TO PINPOINT UNTIL THEY ARE SETTING UP. FOR NOW
WILL ISSUE WINTER WX ADVISORIES FOR SRN NH AND COASTAL ME...WITH
STRONGER WORDING ACROSS EXTREME SERN NH AND SWRN ME. ONCE THE TROF
SETS UP AND IF IT LOOKS LIKE THERE IS A SIGNIFICANT ENHANCEMENT OF
PCPN OCCURRING...THE NEXT SHIFTS COULD CONSIDER A SMALL AREA
UPGRADE TO WARNINGS.
EXPECT THAT STRONG LIFT AND LOW STATIC STABILITY ALOFT WILL LEAD
TO CONVECTIVE ELEMENTS WITHIN THE OVERALL PCPN SHIELD. THIS WILL
RESULT IN AREAS OF +SN AT TIMES...ESPECIALLY CLOSER TO THE SFC LOW
AND STRONGEST LIFT. IN FACT SOME MODELS INDICATE UNSTABLE
CONDITIONS ALOFT...AND IF LIFT IS STRONG ENOUGH A RUMBLE OF
THUNDER AROUND NEW ENGLAND CANNOT BE RULED OUT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
SNFL WILL TAPER OFF THIS EVENING...BUT STEADIER PCPN WILL LINGER
WITHIN SFC TROF. THIS IS MOST LIKELY TO BE ALIGNED NEAR THE
COAST...AND BACK INTO SRN NH. THIS IS WHERE HIGHEST POP WILL
REMAIN THRU THE NIGHT.
CYCLONIC FLOW WILL CONTINUE INTO SUN...AHEAD OF APPROACHING ARCTIC
BOUNDARY. EXPECT THAT SCT SHSN WILL BE POSSIBLE THRU MUCH OF THE
DAY...BECOMING MORE WIDESPREAD AS FNT NEARS...ESPECIALLY FOR THE
HIGHER TERRAIN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
YET ANOTHER ARCTIC FRONT WILL CROSS THE REGION DURING THE EARLY
MORNING HOURS ON MONDAY. WINDS WILL BE GUSTY BOTH AHEAD OF AND
BEHIND THIS FEATURE. SUFFICIENT INSTABILITY AND MOISTURE TO ALLOW
FOR A BRIEF PASSING SNOW SQUALL IN MANY AREAS AS WELL AS THE COLD
AIR BLASTS INTO THE REGION.
A PERIOD OF LIGHT SNOW MAY LINGER INTO THE EARLY AFTERNOON HOURS
AS WELL AS THE 00Z MODEL SUITE CONTINUES TO SHOW A WEAK WAVE
FORMING ALONG THE ARCTIC BOUNDARY.
TEMPERATURES REMAIN RELATIVELY STEADY ON MONDAY. HOWEVER...BY
MONDAY NIGHT...MUCH OF THE REGION WILL BE BELOW ZERO...WITH THE
EXCEPTION POSSIBLY THE COASTLINE.
NEW EURO ATTEMPTS TO DEVELOP A STRONG COASTL LOW OFF THE SOUTHERN
NEW ENGLAND COASTLINE THURSDAY INTO THURSDAY NIGHT. LATEST GFS
ENSEMBLE MEAN HINTING AT THIS POSSIBILITY AS WELL...HOWEVER THIS
MODEL IS MORE PROGRESSIVE. WILL AWAIT ANOTHER MODEL RUN...AND IF
STILL PRESENT...THIS WILL REQUIRE BOOSTING POPS FOR LATER IN THE
WORK WEEK.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM....SNFL MIXED WITH RAIN/SLEET AT TIMES WILL THEN BEGIN
SPREADING INTO THE AREA FROM S TO N. IFR OR LOWER CONDITIONS ARE
POSSIBLE THRU THE DAY...ESPECIALLY NEAR THE COAST AND S OF KAUG.
SN WILL TAPER OFF TONIGHT...BUT SCT SHSN WILL LINGER INTO SUN.
LONG TERM...CONDITIONS POSSIBLY BRIEFLY DROPPING TO LIFR IN ANY
SCATTERED SNOW SQUALLS WITH THE PASSAGE OF THE ARCTIC FRONT EARLY
MONDAY MORNING. OTHERWISE...MAINLY VFR CONDITIONS OUTSIDE THE
MOUNTAINS.
&&
.MARINE...
SHORT TERM...SEAS AOA 5 FT WILL CONTINUE FOR THE BETTER PART OF
THE DAY TODAY. SEAS BUILD AGAIN SUN AS COLD FNT APPROACHES THE
WATERS...WITH WIND GUSTS INCREASING TO 25-30 KTS.
LONG TERM...SCA CONDITIONS EXPECTED SUNDAY NIGHT INTO EARLY MONDAY
MORNING AHEAD OF AND BEHIND THE ARCTIC FRONT. GALE FORCE WINDS ARE
POSSIBLE AS WELL WITH THIS EVENT. THEREAFTER...A GUSTY WNW FLOW
WILL BRING SCA CONDITIONS FOR MUCH OF THE UPCOMING WORK WEEK.
&&
.HYDROLOGY...
AN ICE JAM IS STILL CAUSING HIGH WATER ON THE
KENNEBEC NEAR NORTH SIDNEY. THE WATER LEVEL HAS BEEN DECREASING
DURING THE EARLY MORNING HOURS AND IT CURRENTLY REMAINS BELOW
FLOOD STAGE. THE ICE JAMS REMAIN HIGHLY UNPREDICTABLE...WITH RAPID
FLUCTUATIONS IN WATER LEVELS OVER SHORT PERIODS OF TIME. ICE JAMS
ARE ALSO POSSIBLE ON OTHER RIVERS ACROSS THE REGION AND PEOPLE
LIVING ALONG STREAMS AND RIVERS SHOULD MONITOR WATER LEVELS
CLOSELY...ESPECIALLY AS THE RETURN OF COLD WEATHER CAUSES ICE TO
BUILD BACK UP.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ018-
019-023-024.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
MEZ025>028.
NH...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NHZ005>010-013-014.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EST
TONIGHT FOR ANZ150-152-154.
&&
NEAR TERM UPDATE...EKSTERHazardous weather outlook, Jan 18, 2:54 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 254 AM EST SAT JAN 18 2014 MEZ007>009-012>014-020>022-NHZ001>004-190800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL- 254 AM EST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. SNOW WILL OVERSPREAD MUCH OF THE AREA DURING THE DAY TODAY. FOR MOST LOCATIONS IT WILL BE VERY LIGHT. A GENERAL 2 TO 4 INCHES IS EXPECTED FOR INTERIOR WEST CENTRAL MAINE TOWARDS THE CAPITAL REGION. HOWEVER..THERE IS A LOW PROBABILITY THAT HIGHER SNOWFALL AMOUNTS PUSH FARTHER NORTH AND EAST INTO THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-019-023-024-NHZ005>010-013-014-190800- INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 254 AM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ025>028-190800- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 254 AM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-190800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 254 AM EST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:08 AM EST | Winter Weather Advisory | GYX | Belknap, Carroll, Grafton, Merrimack, Rockingham, Strafford and 1 more | 23 hr |
| Jan 18, 3:45 PM EST | Gale Watch | GYX | 11 hr |
Nearby
Winter Storm Warnings in New Hampshire, 2014Winter Storm Warnings in Maine, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.